On the regularity of three-dimensional rotating euler-boussinesq equations

A. Babin, Alex Mahalov, B. Nicolaenko

Research output: Contribution to journalArticle

20 Scopus citations

Abstract

The 3-D rotating Boussinesq equations (the "primitive" equations of geophysical fluid flows) are analyzed in the asymptotic limit of strong stable stratification. The resolution of resonances and a nonstandard small divisor problem are the basis for error estimates for such fast singular oscillating limits. Existence on infinite time intervals of regular solutions to the viscous 3-D "primitive" equations is proven for initial data in Hα, α ≥ 3/4. Existence on a long-time interval T* of regular solutions to the 3-D inviscid equations is proven for initial data in Hα, α > 5/2 (T* → ∞ as the frequency of gravity waves → ∞).

Original languageEnglish (US)
Pages (from-to)1089-1121
Number of pages33
JournalMathematical Models and Methods in Applied Sciences
Volume9
Issue number7
DOIs
StatePublished - Oct 1999

ASJC Scopus subject areas

  • Modeling and Simulation
  • Applied Mathematics

Fingerprint Dive into the research topics of 'On the regularity of three-dimensional rotating euler-boussinesq equations'. Together they form a unique fingerprint.

  • Cite this